Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/brain-nervous-system-disorder/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at [email protected]

    Have to question these 2 meds..??
    avatar
    cindigal posted:
    Sometimes I have to question my doctor and now he gave me something new and l didnt know about until I read about it. For the longest time I have asking for pills for weight control. I am doing my level best to be in shape. I go to the gym here at the apartments. go on the elliptical, then to the weight machines. Stay there about 45 mins. I dont eat snacks, or soda. I eat alot of chicken, skinlesss breasts, not fried, and eat alot of veggies. I do have thyroid issue but I take pills for that i get levels checked often.

    But every time I go to the office I am disgusted at my weight. He wont give any diet pills but instead he gave me a pill while back, Topamax. He said one of the side effects of it was weight loss. Well, I didn't have much luck taking that. Ok so about 2 months ago for no reason he added 2 more additional meds. And me, not asking him what they were for, thinking they were good for me. I looked them up online and I got a shock of my life. Oh my god, what the heck is he doing I thought??

    The first one is called Donepezil (used for dementia and patients in Alzheimers). What the ?? I dont have any of these diseases. I read further and it says that some side effects can be: there are almost dozens of side effects. Ok I read that weight loss can be one of them. So is he prescribing this med because I might lose weight?

    The other med he prescribed is Olanzapine: Used for schizophrenia: I certainly don't have that. Again I have to ask again. What the ??
    This time I looked at the side effects and there are worse side effects like..weight gain instead of weight loss. This medication was not even discussed when he prescribed and I certainly don't have that disease. I have to question my doctors mental state now,. I just recently read up about these two..

    By the way; i read up the interactions list with the Olanzapine: Two of the meds that I take are on the list: My Synthroid and Topamax interact with olanzapine. I am so disgusted

    cindigal
     
    avatar
    editor_morgan responded:
    Hi cindigal,

    I really urge you to seek a second opinion about these medications. If you have concerns about these medications then I highly suggest that you express these concerns to your doctor and seek a second opinion. You are your greatest advocate when it comes to your health and I commend you for doing your research.

    My thoughts are with you.

    Please keep us posted.


    Helpful Tips

    Journals posted by Meetz
    Meetz posted: Hi there. I don't want to sound bossy or presumptuous, but after 44 years of practice with E, I have a bit of experience. I ... More
    Was this Helpful?
    34 of 44 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Epilepsy Center